Construction and stability of blowup solutions for a non-variational semilinear parabolic system

Tej Eddine Ghoul, Van Tien Nguyen, Hatem Zaag

Research output: Contribution to journalArticlepeer-review


We consider the following parabolic system whose nonlinearity has no gradient structure: {∂tu=Δu+|v|p−1v,∂tv=μΔv+|u|q−1u,u(⋅,0)=u0,v(⋅,0)=v0, in the whole space RN, where p,q>1 and μ>0. We show the existence of initial data such that the corresponding solution to this system blows up in finite time T(u0,v0) simultaneously in u and v only at one blowup point a, according to the following asymptotic dynamics: {u(x,t)∼Γ[(T−t)(1+[Formula presented])]−[Formula presented],v(x,t)∼γ[(T−t)(1+[Formula presented])]−[Formula presented], with b=b(p,q,μ)>0 and (Γ,γ)=(Γ(p,q),γ(p,q)). The construction relies on the reduction of the problem to a finite dimensional one and a topological argument based on the index theory to conclude. Two major difficulties arise in the proof: the linearized operator around the profile is not self-adjoint even in the case μ=1; and the fact that the case μ≠1 breaks any symmetry in the problem. In the last section, through a geometrical interpretation of quantities of blowup parameters whose dimension is equal to the dimension of the finite dimensional problem, we are able to show the stability of these blowup behaviors with respect to perturbations in initial data.

Original languageEnglish (US)
Pages (from-to)1577-1630
Number of pages54
JournalAnnales de l'Institut Henri Poincare (C) Analyse Non Lineaire
Issue number6
StatePublished - Sep 2018


  • Blowup profile
  • Blowup solution
  • Semilinear parabolic system
  • Stability

ASJC Scopus subject areas

  • Analysis
  • Mathematical Physics
  • Applied Mathematics


Dive into the research topics of 'Construction and stability of blowup solutions for a non-variational semilinear parabolic system'. Together they form a unique fingerprint.

Cite this